| Sustiva (EFV) and Combivir (AZT/3TC) Timing
Aug 11, 2004
This question may sound silly but I must admit that I am all about convenience.... and I dont think there's a better regimen than the one I'm on... A NRTI and NNRTI - Thank God I don't have to deal with the side effects of protease inhibitors.
Anyway, my question comes to you with my sleeping habits... I'm under the impression that Sustvia (efavirenz) remains in the system for 24 hours while Combivir (AZT/3TC) is in the system for 12 hours... Is this correct? I ask because I generally go to bed around 1 am (when I take my night dosage Sust/Comb) and wake up at about 9 am (when I take my morning dosage comb)
Are these times too close together? I think it may have a role in why I feel like crap during the day up until about 2pm.
Perhaps I should take my night dosage a little earlier... I just hate the SPACED out feeling I get on Sustiva... and am not up for going to bed at 10 pm... What do you think?
| Response from Dr. Conway
This may be a bit close together, especially for the AZT part of the Combivir. I usually like to give the AZT doses 10-14 hours apart (2 hours each side of the 12 hours). The generally lousy feeling may be the AZT, and you might try spreading the doses out a bit more, if you can. Brian Conway, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- 3TC Dosages
- Groin Pain After Giving A Bj Worried I Have HIV
- Itchy Red Spots After Giving A Bj Sign Of HIV AIDS
- Painful Ejaculation After Performing Oral Sex Worried I Have HIV
- Painful Urination After Anal Sex Top Sign Of HIV AIDS
- Sore On Penis After Mutual Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.